My husband just had his bi-weekly visit with his oncologist and research nurse. Some background: He had his left kidney and part of his bowel removed last December. He has three hilar lymph nodes that are affected and the lymph node on his neck has a 5 cm tumor on it. He is currently on his 9th cycle of Xeloda, Gemzar, and Avastin.
In my previous post, I mentioned he has serious back and side pain and has been seeing an acupuncturist for it every other week. It helps some, but has been progressively getting worse causing sleepless nights and pain throughout most of the day. His oncologist can be vague with the details of how his progress is going in regards to the lymph nodes in his chest, but I think we are responsible for not asking all the right questions as well. So we were questioning if the pain was caused by more cancer.
What he found out today:
Over the course of his chemo, the lymph nodes in his chest have gone down from 3 cm to the largest being only 1.7cm, so they doubt that the pain is caused from them. In regards to if the pain could be a side effect from the Xeloda, they said they have never heard of this side effect. They think that the nerves could be regenerating from his nephrectomy. Has anyone had this same type of pain or heard of this happening?? They prescribed Tramadol after he told them the Tylenol was not working and he did not want to take hydrocodone.
Thanks for letting me pick your brains!